Communications in Analysis and Geometry

Volume 19 (2011)

Number 5

The Ricci flow for simply connected nilmanifolds

Pages: 831 – 854



Jorge Lauret (FaMAF and CIEM, Universidad Nacional de Córdoba, Argentina)


We prove that the Ricci flow $g(t)$ starting at any metricon $\RR^n$ that is invariant by a transitive nilpotent Liegroup $N$ can be obtained by solving an ordinary differentialequation (ODE) for a curve ofnilpotent Lie brackets on $\RR^n$. By using that this ODEis the negative gradient flow of a homogeneous polynomial,we obtain that $g(t)$ is type-III, and, up to pull-back bytime-dependent diffeomorphisms, that $g(t)$ converges tothe flat metric, and the rescaling$|\!\scalar(g(t))|\,g(t)$ converges to a Ricci soliton in$C^\infty$, uniformly on compact sets in $\RR^n$. TheRicci soliton limit is also invariant by some transitivenilpotent Lie group, though possibly nonisomorphic to~$N$.

Full Text (PDF format)